Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Topology through the centuries: Low dimensional manifolds
HTML articles powered by AMS MathViewer

by John Milnor PDF
Bull. Amer. Math. Soc. 52 (2015), 545-584 Request permission

Abstract:

This note will provide a lightning tour through the centuries, concentrating on the study of manifolds of dimension 2, 3, and 4. Further comments and more technical details about many of the sections may be found in the Appendix.
References
Similar Articles
Additional Information
  • John Milnor
  • Affiliation: Institute for Mathematical Sciences, Stony Brook University, New York
  • MR Author ID: 125060
  • Email: jack@math.sunysb.edu
  • Published electronically: July 1, 2015

  • Dedicated: Based on the Abel Lecture at the 2014 International Congress of Mathematicians in Seoul
  • © Copyright 2015 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 52 (2015), 545-584
  • MSC (2010): Primary 57N05--57N13; Secondary 01A55, 01A60
  • DOI: https://doi.org/10.1090/bull/1507
  • MathSciNet review: 3393347